Institute of Mathematical Statistics Collections

On weighted isoperimetric and Poincaré-type inequalities

Sergey G. Bobkov and Michel Ledoux

Full-text: Open access


Weighted isoperimetric and Poincaré-type inequalities are studied for κ-concave probability measures (in the hierarchy of convex measures).

Chapter information

Christian Houdré, Vladimir Koltchinskii, David M. Mason and Magda Peligrad, eds., High Dimensional Probability V: The Luminy Volume (Beachwood, Ohio, USA: Institute of Mathematical Statistics, 2009), 1-29

First available in Project Euclid: 2 February 2010

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Isoperimetric inequalities weighted Poincaré and Cheeger-type inequalities Pareto distributions localization technique

Copyright © 2009, Institute of Mathematical Statistics


Bobkov, Sergey G.; Ledoux, Michel. On weighted isoperimetric and Poincaré-type inequalities. High Dimensional Probability V: The Luminy Volume, 1--29, Institute of Mathematical Statistics, Beachwood, Ohio, USA, 2009. doi:10.1214/09-IMSCOLL501.

Export citation


  • [1] Aida, S. and Stroock, D. (1994). Moment estimates derived from Poincaré and logarithmic Sobolev inequalities. Math. Research Letters 1 75–86.
  • [2] Ball, K. M. (1988). Logarithmically concave functions and sections of convex bodies. Studia Math. 88 69–84.
  • [3] Barthe, F., Cattiaux, P. and Roberto, C. (2005). Concentration for independent random variables with heavy tails. AMRX Appl. Math. Res. Express 2005(2) 39–60.
  • [4] Bertini, L. and Zegarlinski, B. (1999). Coercive inequalities for Gibbs measures. J. Funct. Anal. 162(2) 257–286.
  • [5] Blanchet, A., Bonforte, M., Dolbeault, J., Grillo, G. and Vazquez, J.-L. (2007). Hardy-Poincaré inequalities and applications to nonlinear diffusions. C. R. Math. Acad. Sci. Paris 344(7) 431–436.
  • [6] Blanchet, A., Bonforte, M., Dolbeault, J., Grillo, G. and Vazquez, J.-L. (2009). Asymptotics of the fast diffusion equation via entropy estimates. Arch. Ration. Mech. Anal. To appear.
  • [7] Bobkov, S. G. (1999). Isoperimetric and analytic inequalities for log-concave probability distributions. Ann. Probab. 27(4) 1903–1921.
  • [8] Bobkov, S. G. (2003). Large deviations via transference plans. In Adv. Math. Res. 2 151–175. Nova Sci. Publ., Hauppauge, NY.
  • [9] Bobkov, S. G. (2007). Large deviations and isoperimetry over convex probability measures. Electron. J. Probab. 12 1072–1100.
  • [10] Bobkov, S. G. and Houdré, C. (1997). Some connections between isoperimetric and Sobolev-type inequalities. Mem. Amer. Math. Soc. 129(616).
  • [11] Bobkov, S. G. and Houdré, C. (1997). Isoperimetric constants for product probability measures. Ann. Probab. 25(1) 184–205.
  • [12] Bobkov, S. G. and Ledoux, M. (2009). Weighted Poincaré-type inequalities for Cauchy and other convex measures. Ann. Probab. 37 403–427.
  • [13] Bobkov, S. G. and Nazarov, F. L. (2008). Sharp dilation-type inequalities with fixed parameter of convexity. J. Math. Sciences 152(6) 826–839. Russian ed.: Zap. Nauchn. Sem. POMI 351 (2007) 54–78.
  • [14] Borell C. (1974). Convex measures on locally convex spaces. Ark. Math. 12 239–252.
  • [15] Borell, C. (1975). Convex set functions in d-space. Period. Math. Hungar. 6(2) 111–136.
  • [16] Brascamp, H. J. and Lieb, E. H. (1976). On extensions of the Brunn-Minkowski and Prekopa-Leindler theorems, including inequalities for log concave functions, and with an application to the diffusion equation. J. Funct. Anal. 22(4) 366–389.
  • [17] Cattiaux, P., Gentil, I. and Guillin, A. (2007). Weak logarithmic Sobolev inequalities and entropic convergence. Probab. Theory Related Fields 139(3, 4) 563–603.
  • [18] Cattiaux, P., Gozlan, N., Guillin, A. and Roberto, C. (2008). Functional inequalities for heavy tails distributions and application to isoperimetry. Preprint.
  • [19] Cheeger, J. (1970). A lower bound for the smallest eigenvalue of the Laplacian. In Problems in Analysis (Papers dedicated to Salomon Bochner, 1969) 195–199. Princeton Univ. Press, Princeton, NJ.
  • [20] Denzler, J. and McCann, R. J. (2005). Fast diffusion to self-similarity: Complete spectrum, long-time asymptotics, and numerology. Arch. Ration. Mech. Anal. 175(3) 301–342.
  • [21] Fradelizi, M. (2009). Concentration inequalities for s-concave measures of dilations of Borel sets and applications. Electr. J. Probab. 14 2068–2090.
  • [22] Fradelizi, M. and Guédon, O. (2004). The extreme points of subsets of s-concave probabilities and a geometric localization theorem. Discrete Comput. Geom. 31(2) 327–335.
  • [23] Fradelizi, M. and Guédon, O. (2006). A generalized localization theorem and geometric inequalities for convex bodies. Adv. Math. 204(2) 509–529.
  • [24] Gromov, M. and Milman, V. D. (1983). A topological application of the isoperimetric inequality. Amer. J. Math. 105 843–854.
  • [25] Guédon, O. (1999). Kahane-Khinchine type inequalities for negative exponents. Mathematika 46 165–173.
  • [26] Hensley, D. (1980). Slicing convex bodies – bounds for slice area in terms of the body’s covariance. Proc. Amer. Math. Soc. 79(4) 619–625.
  • [27] Kannan, R., Lovász, L. and Simonovits, M. (1995). Isoperimetric problems for convex bodies and a localization lemma. Discrete and Comp. Geom. 13 541–559.
  • [28] Ledoux, M. (1994). A simple analytic proof of an inequality by P. Buser. Proc. Amer. Math. Soc. 121(3) 951–959.
  • [29] Ledoux, M. (1999). Concentration of measure and logarithmic Sobolev inequalities. In Séminaire de Probabilités, XXXIII. Lecture Notes in Math. 1709 120–216. Springer, Berlin.
  • [30] Ledoux, M. (2001). The Concentration of Measure Phenomenon. Math. Surveys and Monographs 89. Amer. Math. Soc. Providence, RI.
  • [31] Ledoux, M. (2004). Spectral gap, logarithmic Sobolev constant, and geometric bounds. In Surveys in Diff. Geom. IX 219–240. Int. Press, Somerville, MA.
  • [32] Leindler, L. (1972). On a certain converse of Hölder’s inequality II. Acta Sci. Math. Szeged 33 217–223.
  • [33] Lovász, L. and Simonovits, M. (1993). Random walks in a convex body and an improved volume algorithm. Random Structures and Algorithms 4(4) 359–412.
  • [34] Maz’ya, V. G. (1985). Sobolev spaces. Springer-Verlag, Berlin/New York.
  • [35] Muckenhoupt, B. (1972). Hardy’s inequality with weights. Studia Math. XLIV 31–38.
  • [36] Nazarov, F., Sodin, M. and Volberg, A. (2002). The geometric KLS lemma, dimension-free estimates for the distribution of values of polynomials, and distribution of zeroes of random analytic functions. Algebra i Analiz 142 214–234. (Russian); translation in St. Petersburg Math. J., 14, No. 2, (2003) 351–366.
  • [37] Prékopa, A. (1971). Logarithmic concave measures with applications to stochastic programming. Acta Sci. Math. Szeged 32 301–316.
  • [38] Prékopa, A. (1973). On logarithmic concave measures and functions. Acta Sci. Math. Szeged 34 335–343.
  • [39] Röckner, M. and Wang, F.-Y. (2001). Weak Poincare inequalities and L2-convergence rates of Markov semigroups. J. Funct. Anal. 185(2) 564–603.
  • [40] Rothaus, O. S. (1985). Analytic inequalities, isoperimetric inequalities and logarithmic Sobolev inequalities. J. Funct. Anal. 64(2) 296–313.